×

zbMATH — the first resource for mathematics

Optimal stopping of oscillating Brownian motion. (English) Zbl 1422.60134
Summary: We solve optimal stopping problems for an oscillating Brownian motion, i.e. a diffusion with positive piecewise constant volatility changing at the point \(x=0\). Let \(\sigma _1\) and \(\sigma _2\) denote the volatilities on the negative and positive half-lines, respectively. Our main result is that continuation region of the optimal stopping problem with reward \(((1+x)^+)^2\) can be disconnected for some values of the discount rate when \(2\sigma _1^2<\sigma _2^2\). Based on the fact that the skew Brownian motion in natural scale is an oscillating Brownian motion, the obtained results are translated into corresponding results for the skew Brownian motion.

MSC:
60J60 Diffusion processes
60J65 Brownian motion
62L15 Optimal stopping in statistics
PDF BibTeX XML Cite
Full Text: DOI Euclid arXiv
References:
[1] Alvarez, E. L. and Salminen, P.: Timing in the presence of directional predictability: optimal stopping of skew Brownian motion. Mathematical Methods of Operations Research, 86, (2017), 377-400. · Zbl 1386.60279
[2] Borodin, A. N. and Salminen, P.: Handbook of Brownian Motion—Facts and Formulae, 2nd. ed., 2nd corr. print., Birkhäuser Verlag, Basel, 2015. · Zbl 1012.60003
[3] Christensen, S., Crocce, F., Mordecki, E. and Salminen, P.: On optimal stopping of multidimensional diffusions. Stochastic Processes and their Applications, 129, (2019), 2561-2581. · Zbl 07074619
[4] Crocce, F., Mordecki, E.: Explicit solutions in one-sided optimal stopping problems for one-dimensional diffusions. Stochastics, 86(3), (2014), 491-509. · Zbl 1306.60040
[5] Dynkin, E. B.: The space of exits of a Markov process, Russian Mathematical Surveys, 24(4), (1969), 89-157. · Zbl 0201.19801
[6] Itô, K. and McKean, H. P.: Diffusion Processes and their Sample Paths, Springer-Verlag, Berlin, 1974. · Zbl 0285.60063
[7] Keilson, J., and Wellner, J. A.: Oscillating Brownian motion. Journal of Applied Probability, 15(2), (1978), 300-310. · Zbl 0391.60072
[8] Kyprianou, A. E. and Surya, B. A.: On the Novikov-Shiryaev Optimal Stopping problems in continuous time, Electronic Communications in Probability, 10, (2005), 146-154. · Zbl 1111.60024
[9] Lejay, A.: On the constructions of the skew Brownian motion, Probability Surveys, 3, (2006), 413-466. · Zbl 1189.60145
[10] Lejay, A. and Pigato, P.: Statistical estimation of the oscillating Brownian motion. Bernoulli, 24(4B), (2018), 3568-3602. · Zbl 1415.62008
[11] Mikhalevich, V. S.: A Bayes test of two hypotheses concerning the mean of a normal process (in Ukrainian). Visnik Kiiv. Univ.1, (1958), 101-104.
[12] Mordecki, E., Salminen, P.: Optimal stopping of Brownian motion with broken drift. High Frequency, 2, (2019), 113-120.
[13] Novikov, A. and Shiryaev, A. N.: On an effective solution of the optimal stopping problem for random walks, Theory of Probability and Their Applications, 49, (2004), 73-382.
[14] Peskir, G.: Principle of smooth fit and diffusions with angles. Stochastics, 79, (2007), 293-302. · Zbl 1110.60041
[15] Peskir, G. and Shiryaev, A. N.: Optimal Stopping and Free-Boundary Problems. Lectures in Mathematics ETH Zürich. Birkhäuser Verlag, Basel, 2006. · Zbl 1115.60001
[16] Presman, E.: Solution of the optimal stopping problem of one-dimensional diffusion based on a modification of payoff function. Prokhorov and Contemporary Probability Theory. Springer Proceedings in Mathematics and Statistics, 33, (2013), 371-403, Springer, Heildelberg. · Zbl 1274.60135
[17] Rüschendorf, L. and Urusov, M.A.: On a class of optimal stopping stopping problems for diffusions with discontinuous coefficients. Annals of Applied Probability, 18, (2008), 847-878. · Zbl 1153.60021
[18] Salminen, P.: Optimal stopping of one-dimensional diffusions. Math. Nachr., 124, (1985), 85-101. · Zbl 0594.60080
[19] Salminen, P. and Ta, B. Q.: Differentiability of excessive functions of one-dimensional diffusions and the principle of smooth fit. Banach Center Publications, 104, (2015), 181-199. · Zbl 1314.60144
[20] Shiryaev, A. N.: Optimal Stopping Rules. Springer-Verlag, New York, 1978. · Zbl 0391.60002
[21] Taylor, H.: Optimal stopping in a Markov process. Ann. Math. Stat., 39, (1968), 1333-1344. · Zbl 0177.45702
[22] Walsh, J. B.: A diffusion with a discontinuous local time. Astérisque, 52-53, (1978), 37-45.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.